Volume 10, issue 1 (2006)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26, 1 issue

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
The local Gromov–Witten invariants of configurations of rational curves

Dagan Karp, Chiu-Chu Melissa Liu and Marcos Mariño

Geometry & Topology 10 (2006) 115–168

arXiv: math.AG/0506488


We compute the local Gromov–Witten invariants of certain configurations of rational curves in a Calabi–Yau threefold. These configurations are connected subcurves of the “minimal trivalent configuration”, which is a particular tree of 1’s with specified formal neighborhood. We show that these local invariants are equal to certain global or ordinary Gromov–Witten invariants of a blowup of 3 at points, and we compute these ordinary invariants using the geometry of the Cremona transform. We also realize the configurations in question as formal toric schemes and compute their formal Gromov–Witten invariants using the mathematical and physical theories of the topological vertex. In particular, we provide further evidence equating the vertex amplitudes derived from physical and mathematical theories of the topological vertex.

Gromov–Witten invariants, Calabi–Yau threefolds, topological vertex
Mathematical Subject Classification 2000
Primary: 14N35
Secondary: 53D45
Forward citations
Received: 23 August 2005
Accepted: 25 November 2005
Published: 7 March 2006
Proposed: Jim Bryan
Seconded: Paul Goerss, Eleny Ionel
Dagan Karp
Department of Mathematics
University of California at Berkeley
California 94720-3840
Chiu-Chu Melissa Liu
Department of Mathematics
Northwestern University
Illinois 60208-2370
Marcos Mariño
Department of Physics
Geneva 23